Translator Disclaimer
November 2007 Variations of the solution to a stochastic heat equation
Jason Swanson
Ann. Probab. 35(6): 2122-2159 (November 2007). DOI: 10.1214/009117907000000196

Abstract

We consider the solution to a stochastic heat equation. This solution is a random function of time and space. For a fixed point in space, the resulting random function of time, F(t), has a nontrivial quartic variation. This process, therefore, has infinite quadratic variation and is not a semimartingale. It follows that the classical Itô calculus does not apply. Motivated by heuristic ideas about a possible new calculus for this process, we are led to study modifications of the quadratic variation. Namely, we modify each term in the sum of the squares of the increments so that it has mean zero. We then show that these sums, as functions of t, converge weakly to Brownian motion.

Citation

Download Citation

Jason Swanson. "Variations of the solution to a stochastic heat equation." Ann. Probab. 35 (6) 2122 - 2159, November 2007. https://doi.org/10.1214/009117907000000196

Information

Published: November 2007
First available in Project Euclid: 8 October 2007

zbMATH: 1135.60041
MathSciNet: MR2353385
Digital Object Identifier: 10.1214/009117907000000196

Subjects:
Primary: 60F17
Secondary: 60G15, 60G18, 60H05, 60H15

Rights: Copyright © 2007 Institute of Mathematical Statistics

JOURNAL ARTICLE
38 PAGES


SHARE
Vol.35 • No. 6 • November 2007
Back to Top